Question 18 1 out of 1 points Morphine has been prescribed for a 28-year-old man with severe pain due to a back injury. The nurse will advise the patient to avoid Response Feedback: The nurse should advise the patient to avoid alcohol and any other CNS depressants while taking morphine. These combinations can cause serious respiratory depression and sedation. Vitamin C, fatty foods, and dairy products are not known to interact with morphine. Question 19 1 out of 1 points A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms? Response Feedback : Abrupt withdrawal from long-term use of sedative–hypnotic drugs should never be attempted because withdrawal symptoms are serious and potentially fatal. Withdrawal symptoms include agitation, dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute psychosis, muscle and abdominal cramps, anorexia, and seizures. These symptoms may occur 12 to 72 hours after the last use of the drug and may last up to 14 days. The abrupt withdrawal of benzodiazepines, opioids, and amphetamines does not cause such severe and potentially fatal withdrawal symptoms. Question 20 0 out of 1 points A patient has been prescribed zolpidem (Ambien) for short-term
treatment of insomnia. Which of the following will the nurse include in a teaching plan for this patient? (Select all that apply.) Response Feedback : Zolpidem generally is not used for more than 7 to 10 days at a time. It induces sleep rapidly and should be taken immediately before going to bed. It is true that the drug does not seem to produce residual effects the next morning or cause prolonged rebound effects when it is discontinued. It is available in both quick-onset and continuous-release oral forms, and common adverse effects of the drug are headache, prolonged drowsiness, and dizziness. Question 21 1 out of 1 points A patient who is experiencing withdrawal from heavy alcohol use have developed psychosis and been treated with haloperidol. Which of the following assessment findings should prompt the care team to assess the patient for neuroleptic malignant syndrome? Response Feedback : Neuroleptic malignant syndrome is characterized by fever, sweating, tachycardia, muscle rigidity, tremor, incontinence, stupor, leukocytosis, elevated creatinine phosphokinase levels, and renal failure. Agitation, pruritis, thirst, and increased urine output are not indicative of neuroleptic malignant syndrome. Question 22 1 out of 1 points A patient has been prescribed lithium therapy. Which of the following signs and symptoms will the nurse tell the patient to report immediately?
You've reached the end of your free preview.
Want to read all 10 pages?
- Winter '15
- adverse effects, Benzodiazepine, Phenytoin, Lorazepam